Alert archive / Wisconsin / Gale Warnings in 2012

Gale Warning 10, NWS Green Bay, WI

March 27, 2012

NWS Green Bay, WI issued this gale warning at Mar 27, 2012, 4:17 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2012, 4:17 PM CDT (21:17 UTC)
Expired
Mar 27, 2012, 9:46 PM CDT
In force
5 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

944 
WHUS73 KGRB 272117
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
417 PM CDT TUE MAR 27 2012

...GALE FORCE WINDS AND HIGH WAVES TO CONTINUE THROUGH THIS
EVENING...

..STRONG LOW PRESSURE TRACKING FROM NORTHEAST MINNESOTA TO
NORTHERN LAKE SUPERIOR WILL BRING GALE FORCE WINDS AND HIGH WAVES
THROUGH THIS EVENING. A COLD FRONT WILL PASS LATE THIS EVENING...
WITH WINDS FALLING BELOW GALE FORCE BUT REMAINING AT SMALL CRAFT
ADVISORY LEVELS THROUGH WEDNESDAY. 

LMZ521-522-541>543-280300-
/O.EXP.KGRB.GL.W.0009.000000T0000Z-120327T2100Z/
/O.NEW.KGRB.GL.W.0010.120327T2117Z-120328T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
417 PM CDT TUE MAR 27 2012

...GALE WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING...


THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* SOUTH GALES TO 35 KTS WITH GUSTS TO 40 KNOTS ARE EXPECTED
  THROUGH EARLY THIS EVENING...THEN VEERING SOUTHWEST AND
  DIMINISHING A BIT OVERNIGHT.

* WAVES OF 4 TO 6 FT ON THE BAY...AND TO 6 TO 9 FT ON LAKE
  MICHIGAN EARLY...WILL EASE TO 3 TO 5 FT OVERNIGHT.

* WINDS WILL SHIFT TO THE SOUTHWEST AND COULD BE QUITE GUSTY FOR 
  A TIME THIS EVENING. THEN GUSTY WEST TO NORTHWEST WINDS ARE 
  EXPECTED WEDNESDAY. A SMALL CRAFT ADVISORY WILL BE NEEDED WHEN 
  THE GALE WARNING EXPIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
1 follow-up statement
080 
WHUS73 KGRB 280246
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
946 PM CDT TUE MAR 27 2012

...GUSTY WINDS AND HIGH WAVES TO CONTINUE INTO WEDNESDAY...

.STRONG LOW PRESSURE ALONG THE NORTHWEST SHORE OF LAKE SUPERIOR...WILL
MOVE NORTH OF THE GREAT LAKES OVERNIGHT AND WILL CROSS SOUTHERN
ONTARIO WEDNESDAY. BLUSTERY WINDS WILL CONTINUE THROUGH MOST OF WEDNESDAY...
BEFORE EVENTUALLY DIMINISHING BY LATE AFTERNOON...AS HIGH PRESSURE
BUILDS INTO THE UPPER MISSISSIPPI VALLEY.

LMZ521-522-541>543-281100-
/O.CAN.KGRB.GL.W.0010.000000T0000Z-120328T0300Z/
/O.NEW.KGRB.SC.Y.0024.120328T0246Z-120328T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
946 PM CDT TUE MAR 27 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT WEDNESDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING.

* SOUTH WINDS OF 20 TO 25 KTS...WILL VEER SOUTHWEST
  OVERNIGHT...AND NORTHWEST WEDNESDAY.

* WAVES OF 3 TO 5 FT ON THE BAY...AND TO 4 TO 7 FT ON LAKE
  MICHIGAN OVERNIGHT...WILL EASE TO 2 TO 5 FT ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Mar 27, 3:00 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Mar 27, 3:00 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
300 PM CDT TUE MAR 27 2012

.SHORT TERM...TONIGHT AND WEDNESDAY.

LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW LOW PRESSURE
MOVING NE OVER FAR NORTHERN MINNESOTA...AND ITS ASSOCIATED COLD
FRONT NOW CROSSING THE MINNESOTA/WISCONSIN BORDER.  NO PRECIP ALONG
THE COLD FRONT SO FAR THROUGH EARLY THIS AFTERNOON WHERE
TEMPERATURES HAVE RISEN INTO THE MIDDLE TO UPPER 60S OVER WESTERN
WISCONSIN.  MUCH COOLER OVER NE WISCONSIN WHERE CLOUD COVER HAS KEPT
TEMPERATURES IN THE 40S AND 50S.  THE BIGGEST STORY SO FAR HAS BEEN
THE GUSTY WINDS...WHICH SEEM TO BE PEAKING ABOUT NOW.  HAVE SEEN
SEVERAL REPORTS ALONG THE LAKESHORE FROM SHEBOYGAN TO SISTER BAY OF
GUSTS TO 45 MPH...AND A FEW REPORTS IN THE 50S AT THE KEWAUNEE AND
ALGOMA MARINE STATIONS.  INLAND LOCATIONS HAVE BEEN CONSISTENTLY
GUSTING BETWEEN 35 AND 40 MPH.  HAVE BEEN TREATING THE STRONG GUSTY
WINDS ALONG THE LAKESHORE AS A LOCALIZED PHENOMENA...AND USING SPS/S
TO HIGHLIGHT THE THREAT.  BEHIND THE FRONT...SEE A PRETTY SOLID
STRATO-CU DECK OVER MINNESOTA AND THE DAKOTAS WITHIN A COLDER
AIRMASS.  FORECAST CONCERNS INCLUDE WIND THROUGH THE EVENING...THEN
CLOUDS AND TEMPS.

TONIGHT...OCCLUDED LOW PRESSURE OVER NORTHERN MINNESOTA WILL TRACK
ENE ACROSS NORTHERN LAKE SUPERIOR TONIGHT.  ASSOCIATED COLD FRONT
WILL DROP ACROSS THE SE 2/3RDS OF THE FORECAST AREA THIS
EVENING...SHIFTING OUR WINDS FROM THE SOUTH TO THE WEST.  WILL
PROBABLY SEE GUSTY WINDS ALONG THE LAKESHORE THROUGH EARLY THIS
EVENING AND SHOULD DIMINISH THEREAFTER ONCE THE FRONT MOVES THROUGH.
AM TEMPTED TO PULL OUT POPS TONIGHT GIVEN A LACK OF INSTABILITY AND
CU OF LITTLE VERTICAL EXTENT UPSTREAM.  WILL WAIT UNTIL THE LAST
MINUTE TO LOOK AT THE LATEST TRENDS BEFORE YANKING POPS OUT.  SHOULD
SEE A PERIOD OF CLEARING WORK ACROSS THE AREA ALONG AND BEHIND THE
FRONT BEFORE WRAP AROUND STRATO-CU DIVES IN FROM NW TO SE.  DEEPER
MOISTURE OVER LAKE SUPERIOR AND THE UPPER PENINSULA COMBINED WITH
UPSLOPE FLOW MAY LEAD TO SCT SHOWER ACTIVITY OVER N-C WISCONSIN AS
THE STRATO-CU WORKS INTO THE AREA.  OTHERWISE...DRY CONDITIONS ARE
EXPECTED ELSEWHERE UNDER COLD ADVECTION.  LOWS RANGING FROM THE
UPPER 30S NORTH TO MIDDLE 40S SOUTH.

WEDNESDAY...CYCLONIC FLOW WILL HANG AROUND WITH NW WINDS COLD
ADVECTING THE ENTIRE DAY.  STEEP LOW LEVEL LAPSE RATES COMBINED WITH
AMPLE MOISTURE UP TO AROUND 800MB SUPPORTS A WIDESPREAD BKN/OVC
STRATO-CU FIELD HANGING AROUND THROUGH THE AFTERNOON.  SCT LIGHT
SHOWER ACTIVITY WILL LIKELY CONTINUE THROUGH AT LEAST THE MORNING
HOURS OVER N-C WISCONSIN.  LOOKED INTO SNOW POSSIBILITIES...BUT
MOISTURE DOES NOT LOOK LIKE IT WILL EXTEND HIGH ENOUGH INTO THE COLD
AIR FOR SNOWFLAKES TO BE INTRODUCED INTO THE CLOUDS.  WITH COLD
ADVECTION AND CLOUD COVER...KNOCKED A DEGREE OR TWO OFF THE HIGH
TEMPS...WHICH WOULD PLACE THEM INTO THE LOWER 40S NORTH TO MIDDLE
50S SOUTH.

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY.

FROST AND FREEZE POTENTIAL CERTAINLY THERE FOR WEDNESDAY NIGHT AS
SURFACE HIGH DRIFTS BY TO THE NORTH AND UPPER RIDGE APPROACHES
FROM THE NORTHERN PLAINS. RECORD WARMTH EARLIER THIS MONTH HAS
STARTED THE DEVELOPMENT OF SOME VEGETATION WHICH MAY BE THREATENED
BY THIS FROST OR FREEZE.

THEN A RATHER ACTIVE PERIOD OF WEATHER EXPECTED WITH SOME RATHER
ABRUPT SWINGS POSSIBLE LATER THIS WEEK AND EARLY NEXT WEEK AS HIGH
AMPLITUDE NEGATIVELY TILTED TROUGH FORECAST TO LIFT NORTHEAST FROM
THE SOUTHERN AND CENTRAL PLAINS. TWO MUCH WEAKER UPPER TROUGHS
MOVE BY THURSDAY NIGHT AND EARLY FRIDAY AND AGAIN SATURDAY. THESE
SHOULD PRODUCE SOME SHOWERS AND ELEVATED THUNDERSTORMS IN THE
SOUTH AND RAIN OR SNOW SHOWERS IN THE NORTH. UPPER RIDGE SHARPENS
SATURDAY AND SUNDAY AND SHOULD RESULT IN MORE VERY WARM
TEMPERATURES SATURDAY SUNDAY AND MONDAY. A WARM FRONT LIFTING
NORTH SUNDAY COULD BE ACCOMPANIED BY SHOWERS AND THUNDERSTORMS
WITH SOME POSSIBILITY OF MARGINALLY SEVERE HAIL.

DEEPENING SURFACE LOW MOVING FROM THE CENTRAL PLAINS TO NORTHERN
WISCONSIN SHOULD BRING 60F DEW POINTS INTO SOUTHERN WISCONSIN WITH
POSSIBLE SEVERE STORMS AS TRIPLE POINT LOW MOVES ACROSS THE AREA.
THEN SHARPLY COLDER TUESDAY WITH RAIN AND SNOW SHOWERS.
&&

.AVIATION...A SURFACE WARM FRONT WILL LIFT INTO CENTRAL AND
EAST-CENTRAL WISCONSIN THIS AFTERNOON...WHICH WILL BE FOLLOWED
CLOSELY BY THE PASSAGE OF A COLD FRONT LATE THIS AFTERNOON INTO THIS
EVENING.  A PERIOD OF MVFR CIGS IS EXPECTED OVER CENTRAL AND
NORTH-CENTRAL WISCONSIN THROUGH MID-AFTERNOON BEFORE CLEARING WORKS
IN FROM THE WEST.  NOT ANTICIPATING MUCH OF A SHOWER AND
THUNDERSTORM THREAT THIS AFTERNOON...SO REMOVED FROM THE FORECAST.
BEHIND THE COLD FRONT...MVFR CIGS WILL RETURN OVER CENTRAL AND
NORTH-CENTRAL WISCONSIN...AND POSSIBLY INTO NORTHEAST WISCONSIN VERY
LATE TONIGHT OR INTO TOMORROW MORNING.  LEFT CIGS AT LOW END VFR AT
GRB/ATW FOR NOW.  WIND SHEAR WILL CONTINUE TO BE PRESENT TONIGHT
THROUGH SHOULD ABATE BY MORNING.  MVFR CLOUDS TO LAST THROUGH THE
MORNING...BUT SHOULD SEE THEM LIFT IN THE AFTERNOON...POSSIBLY TO
VFR OVER CENTRAL WISCONSIN.

MPC
&&

.MARINE...THOUGH STABILITY WILL BE INCREASING LATER THIS
AFTERNOON...STRONG SOUTHEAST TO SOUTH WINDS CONTINUE TO IMPACT THE
LAKESHORE WITH GUSTS MEASURED BETWEEN 45 AND 50 KTS AT KEWAUNEE AND
ALGOMA.  SINCE IMPACTS FROM STABILITY HAVE BEEN NON-EXISTENT SO
FAR...WILL EXTEND THE GALE WARNING THROUGH 03Z AFTER COORDINATION
WITH OFFICES TO THE SOUTH. ONCE THE GALE IS OVER...WINDS WILL SWING
AROUND TO THE WEST BEHIND A COLD FRONT THIS EVENING AND
DIMINISH...THOUGH A SMALL CRAFT ADVISORY WILL BE NEEDED DUE
LINGERING WAVES THROUGH THE REST OF THE NIGHT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MPC/RDM
Hazardous weather outlook, Mar 27, 3:01 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
301 PM CDT TUE MAR 27 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-282015-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
301 PM CDT TUE MAR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

STRONG SOUTHEAST TO SOUTHWEST WINDS WILL GUST UP TO 45 TO 50 MPH
THROUGH EARLY THIS EVENING ALONG THE LAKE MICHIGAN SHORELINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

FROST AND FREEZING TEMPERATURES ARE POSSIBLE WEDNESDAY NIGHT INTO
THURSDAY.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS SUNDAY NIGHT WHEN
A WARM FRONT LIFTS NORTH ACROSS THE REGION. THE THREAT OF
THUNDERSTORMS WILL CONTINUE INTO MONDAY BUT ITS TOO EARLY TO
DETERMINE IF SEVERE WEATHER IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-282015-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
301 PM CDT TUE MAR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

SOUTHEAST TO SOUTHWEST GALES ARE EXPECTED THROUGH THE MIDDLE OF
THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL PERSIST INTO WEDNESDAY MORNING.

MPC/RDM

In the hours before

Special weather statement, Mar 27, 10:53 AM CDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1053 AM CDT TUE MAR 27 2012

WIZ022-040-050-271800-
DOOR-KEWAUNEE-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...ALGOMA...TWO RIVERS
1053 AM CDT TUE MAR 27 2012

...STRONG GUSTY WINDS IMPACTING THE LAKESHORE TODAY...

THE LATEST OBSERVATIONS SHOW A FEW WIND GUSTS OUT OF THE SOUTHEAST
BETWEEN 45 AND 50 MPH ALONG THE LAKESHORE LATE THIS MORNING.
THOUGH MOST GUSTS WILL REACH 40 TO 45 MPH...ISOLATED GUSTS UP TO
50 MPH WILL BE POSSIBLE THROUGH MID-AFTERNOON...MAINLY DIRECTLY
ALONG THE LAKESHORE.

MPC
Special weather statement, Mar 27, 1:16 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
116 PM CDT TUE MAR 27 2012

WIZ022-040-050-272100-
DOOR-KEWAUNEE-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...ALGOMA...TWO RIVERS
116 PM CDT TUE MAR 27 2012

...STRONG GUSTY WINDS IMPACTING THE LAKESHORE THIS AFTERNOON...

THE LATEST OBSERVATIONS SHOW A FEW WIND GUSTS OUT OF THE SOUTHEAST
BETWEEN 45 AND 50 MPH ALONG THE LAKESHORE EARLY THIS AFTERNOON. THOUGH
MOST GUSTS WILL REACH 40 TO 45 MPH...ISOLATED GUSTS UP TO 50 MPH
WILL BE POSSIBLE THROUGH LATE THIS AFTERNOON...MAINLY DIRECTLY
ALONG THE LAKESHORE.

MPC

Nearby

Gale Warnings in Wisconsin, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.